What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 30, 5:38 PM CST, 2 minutes earlier.
Area forecast discussion, Aug 30, 5:38 PM CST, 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Huntsville AL
638 PM CDT Fri Aug 30 2024
...New AVIATION...
.NEAR TERM...
(Remainder of the afternoon and tonight)
Issued at 238 PM CDT Fri Aug 30 2024
There have been no significant adjustments to the forecast for
the remainder of the afternoon since the update earlier this
morning, as current trends in radar data suggest that the coverage
of afternoon showers and storms will remain most concentrated
across both northwest and northeast AL (with a comparatively lower
coverage through the central portion of the CWFA). As a result,
temperatures will be warmest in locations that do not experience
cloudiness or other impacts from convective precipitation, and may
reach or exceed 100F in the Huntsville/Decatur areas once again.
A consensus of guidance from the 12Z global models suggests that
the 500-mb anticyclone (centered to our immediate east) will begin
to weaken overnight in response to gradual amplification of a
northern stream trough over the Upper MS Valley, and this will
allow for a modest increase in both SW flow aloft and a southerly
jet in the low-levels. Outflow-initiated showers and thunderstorms
in our region may persist a bit longer into the evening hours
under these conditions, and we have maintained a 20-40% POP
through 6Z in line with high-res model solutions. Present
indications are that lingering evening convection will gradually
dissipate after Midnight, with development of patchy fog possible
(especially in locations that receive measurable rainfall) between
6-12Z as temps descend into the u60s-l70s.
&&
.SHORT TERM...
(Saturday through Monday night)
Issued at 238 PM CDT Fri Aug 30 2024
It still appears as if the general synoptic environment will
become more conducive for the development of showers and
thunderstorms tomorrow, as the subtropical ridge to our east
weakens further and gradually migrates toward the southeastern
Atlantic Coast. Based on this (and the presence of a moist and
sufficiently unstable airmass across the region), we have
indicated a medium-high (60-80%) POP tomorrow afternoon, with
expectations that initial development will occur a bit earlier
than today (16-18Z). Forecast soundings depict thermodynamic
profiles similar to the past few days, featuring MLCAPE of
1000-2000 J/kg and steep lapse rates in the low-levels (presuming
that temperatures warm quickly into the lower 90s late tomorrow
morning). Thus, a few of the stronger afternoon cells will be
capable of producing locally damaging microburst winds up to 50-60
MPH. In light of the more favorable synoptic environment, we
expect showers and thunderstorms to persist into the evening hours
before gradually dissipating early Sunday morning as temps fall
into the u60s-l70s.
During the day on Sunday, a surface trough/prefrontal wind shift
axis is predicted to track southward through the TN Valley and may
initiate another round of showers and thunderstorms from late
morning into the afternoon hours. Both coverage and intensity of
this convection may be muted by widespread morning cloud cover,
but we have maintained a 50-60% POP nonetheless, with highest
values south of the TN River. Lingering thunderstorm activity
south of the TN River will dissipate rather quickly after sunset
Sunday evening as a slightly drier airmass begins to spread
southward into the region, with temps falling into the m-u 60s for
most of the area by Monday morning. It appears as if the leading
edge of the true cooler/drier (modified North Pacific) airmass in
the wake of the front will not penetrate as far south as our
forecast area either Monday or Monday night, and we will retain a
low POP for showers and storms across the southeastern portion of
the forecast area during this timeframe.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 118 AM CDT Fri Aug 30 2024
Shower/storm chances will increase Tuesday as the front stalls
south of us. A secondary frontal boundary is forecast to set up
north of us Tuesday, bringing increased chances of storms (40-60%)
by Tuesday afternoon with the assistance of diurnal heating. This
unsettled pattern will continue through the work week, with daily
chances (30-60%) of showers/storms. High temperatures during this
time are forecast to peak in the mid 80s to low 90s with heat
indices in the 90s. Low temperatures are forecast to drop into the
60s to 70s.
&&
.AVIATION...
(00Z TAFS)
Issued at 638 PM CDT Fri Aug 30 2024
Showers and a few storms will linger over the next couple of
hours, then diminish. Light winds and patchy fog will then follow
for overnight. Confidence in patchy fog is higher for areas that
received rain this afternoon, such as Muscle Shoals. However,
confidence in dense fog formation is low. Any fog is expected to
lift and dissipate through Saturday morning. It will then be
another day of showers and storms, with high chances (60-80%)
developing by Saturday afternoon. Expect heavy downpours, gusty
winds, and frequent lightning with any storms that do develop.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...70
SHORT TERM....70
LONG TERM....HC
AVIATION...26
In the hours before
Special weather statement, Aug 30, 2:35 PM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Huntsville AL
335 PM CDT Fri Aug 30 2024
ALZ001-002-302115-
Lauderdale AL-Colbert AL-
335 PM CDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAUDERDALE AND
SOUTHWESTERN COLBERT COUNTIES THROUGH 415 PM CDT...
At 335 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee, or 10 miles west of Tuscumbia, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sheffield, Tuscumbia, Cherokee, Red Rock, Posey Loop, Pride Landing,
New Bethel, Crooked Oak, Colbert Heights, and Barton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3483 8784 3468 8762 3457 8780 3457 8786
3458 8791 3470 8803
TIME...MOT...LOC 2035Z 308DEG 6KT 3468 8789
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RADSpecial weather statement, Aug 30, 2:48 PM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Huntsville AL
348 PM CDT Fri Aug 30 2024
ALZ003-302115-
Franklin AL-
348 PM CDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FRANKLIN COUNTY
THROUGH 415 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Red Bay, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Red Bay, Vina, and Halltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3437 8817 3447 8815 3447 8805 3432 8800
3432 8817
TIME...MOT...LOC 2048Z 176DEG 7KT 3433 8813
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RADSpecial weather statement, Aug 30, 2:57 PM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Huntsville AL
357 PM CDT Fri Aug 30 2024
ALZ009-010-302130-
DeKalb AL-Jackson AL-
357 PM CDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JACKSON AND
NORTHEASTERN DEKALB COUNTIES THROUGH 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near
Henagar, or 10 miles north of Fort Payne, moving west at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Payne, Rainsville, Henagar, Sylvania, Powell, Ider, Pisgah,
Valley Head, Hammondville, and Mentone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3452 8595 3474 8584 3470 8555 3453 8552
TIME...MOT...LOC 2057Z 091DEG 15KT 3461 8569
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RADSpecial weather statement, Aug 30, 3:12 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Huntsville AL
412 PM CDT Fri Aug 30 2024
ALZ002-003-302200-
Franklin AL-Colbert AL-
412 PM CDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COLBERT AND WESTERN
FRANKLIN COUNTIES THROUGH 500 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Belgreen, or 10 miles east of Tishomingo State
Park, moving west at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Russellville, Red Bay, Cherokee, Vina, Malone, Posey Loop, Pogo, Mt
Hester, Cedar Creek Reservoir, and Srygley Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3487 8810 3469 8774 3451 8768 3450 8794
3432 8813 3432 8817
TIME...MOT...LOC 2111Z 105DEG 12KT 3457 8801
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RADSpecial weather statement, Aug 30, 3:30 PM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Huntsville AL
430 PM CDT Fri Aug 30 2024
ALZ009-010-302215-
DeKalb AL-Jackson AL-
430 PM CDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL JACKSON AND
NORTHEASTERN DEKALB COUNTIES THROUGH 515 PM CDT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm near
Henagar, or 12 miles north of Rainsville, moving west at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scottsboro, Henagar, Ider, Pisgah, and Rosalie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3469 8563 3457 8572 3464 8599 3482 8583
TIME...MOT...LOC 2130Z 111DEG 10KT 3467 8578
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RADSpecial weather statement, Aug 30, 4:26 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Huntsville AL
526 PM CDT Fri Aug 30 2024
ALZ009-TNZ097-302315-
Jackson AL-Franklin TN-
526 PM CDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON AND
SOUTHWESTERN FRANKLIN COUNTIES THROUGH 615 PM CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Skyline, or 17 miles south of Winchester, moving west
at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hytop, Francisco, Jericho, Estillfork, Maxwell, Belvidere, and
Larkin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3508 8597 3487 8605 3490 8630 3494 8629
3494 8628 3492 8627 3493 8626 3494 8626
3496 8628 3514 8621
TIME...MOT...LOC 2225Z 103DEG 6KT 3495 8615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26